MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LATEX,8FR,3ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,SILI-ELAST,LATEX,8FR,3ML
Catalog Number 200269084
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during removal of the foley catheter that was in place for 3 days for urinary retention, the foley catheter's balloon would not deflate requiring a 0.016 inches peripherally inserted central catheter wire be inserted on the balloon channel to successfully deflate the balloon.The foley catheter was reportedly successfully removed with the foley catheter's tip and deflated balloon intact.Per report, during insertion by surgeon, 3 ml of saline was placed to inflate the balloon of the foley catheter.Per the reporting facility, balloon testing prior to insertion of foley catheter is not in their policy.Reportedly, during attempt to deflate the balloon, only 1 ml of saline was aspirated from the balloon port and remaining saline could not be removed even after the foley catheter's ports were cut.It was reported that there was no serious injury that occurred related to this incident.The patient was reportedly able to void after the incident and has been discharged to home.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause cannot be determined at this time.No additional information is available.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during removal of the foley catheter, the foley catheter's balloon would not deflate.

Common Device Name
CATHETER,FOLEY,SILI-ELAST,LATEX,8FR,3ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7560451
Report Number1417592-2018-00050
Device Sequence Number2194520
Product Code EZL
UDI-Device Identifier10080196726486
UDI-Public10080196726486
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number200269084
Device Lot Number59215060771
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient Weight15